The intracranial pressure and hearing loss would not be usual symptoms for pituitary tumors. You should consider going to a medical university in your area and being evaluated by the endocrinologist there. The parathyroid/calcium levels are fluctuating and while suggestive of hyperparathyroidism, the Ca down to 8.8 is unusually low for primary hyperparathyroidism but does not exclude it as the rest of the story seems suspicious for parathyroid disease. Would consult with a university based endocrinologist to help determine the cause of these abnormalities and evaluate for MEN.
Hi - Thanks so much for your response and advice, I really appreciate it! I don't know if you can respond to another message, but I just wanted to explain below a little more about the low calcium phenomenon as I have not been able to get any explanation from any of my doctors. I would like your further insight on this, if possible, so that I can understand it better when I go see another endo at a local university.
I am guessing you suggested consulting a university based endo because they might be more open to considering these possibilities?? I sure hope so.
I know the Ca level of 8.8 is unusual - especially because this happened after taking vitamin D (1,000 units of D3 for one month) for my low levels (18). The vitamin D came up into range after that, but the calcium went way down. Isn't that the OPPOSITE of what should happen when taking vitamin D?. When the Ca went down, I had symptoms (including, fatigue, tetany, muscle weakness, muscle cramps, joint pain/stiffness and constant cracking noises, extremely dry hair and skin, changes in urination - sometimes cloudy and pink and urinating less). Are these symptoms of low calcium? These same effects happened before when I took only one 50,000 unit D2 pill (that my OBGYN prescribed) at the end of November (except the symptoms were so severe that I could hardly function for 4 days). These symptoms disappeared after stopping the supplementation. The fatigue remained until my thyroid dose was increased. Is it possible that the calcitonin in my armour thyroid could be lowering my PTH and causing problems or masking something?
If my PTH was working correctly, why would my calcium go down when taking vitamin D?
I stopped taking the vit D after that, and I am afraid to take it again because of what happened before. My doctors keep telling me I need to take vitamin D, but my body doesn't seem to like it and seems very sensitive to it. I just don't understand why my calcium went down so low after taking vitamin D. My PTH went down from a 50 to 34 and you said the PTH can go down slightly with vitamin D supplementation. But, if my calcium went down low enough that I felt symptoms, why didn't my PTH compensate and go higher which is what it should do in the face of low calcium, right? I haven't taken the vitamin D since March and my level is now 34 which is better, but seems a little low considering I get 1-3 hours of sun per day.
My doctor also wants me to take Spironolactone to block my high testosterone levels, but I heard can interfere with vitamin D, although I am not sure how or what that means. I guess I won't know if it will help or not, until I try it. I also heard it can lower blood pressure (mine is normal right now) and it is a mild diuretic which concerns me.
My ENT told me me that the pressure in my head and one sided hearing loss were symptoms of a tumor, so that is why I thought that. :)
Anyways, thanks for listening and for your expertise.